Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 293, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 11, 2009, 4:43 PM CDT for Lawrence County, Tennessee. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2009, 4:43 PM CDT (21:43 UTC)
- Expired
- Aug 11, 2009, 5:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 131 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2153 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 112143
SVROHX
TNC099-112245-
/O.NEW.KOHX.SV.W.0293.090811T2143Z-090811T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
443 PM CDT TUE AUG 11 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
* UNTIL 545 PM CDT
* AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF
LORETTO...OR 19 MILES SOUTHWEST OF LAWRENCEBURG...AND MOVING EAST
AT 15 TO 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LORETTO BY 525 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3501 8760 3504 8760 3504 8759 3507 8759
3513 8759 3517 8728 3500 8727
TIME...MOT...LOC 2142Z 269DEG 9KT 3504 8757
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:48 PM CDT, 55 minutes earlier.
Area forecast discussion, Aug 11, 3:48 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 348 PM CDT TUE AUG 11 2009 .SHORT TERM (TNGT-WED)... SCT TSRA W MID TN MOVG ESE AT 20 MPH. MARGINAL SITUATION WITH CLOUDS COOLING TEMPS DOWNSTREAM OF STORMS. STILL A FEW STORMS COULD PRODUCE DAMAGING WINDS AND HAIL NEAR AL BORDER NEXT COUPLE OF HOURS. FNTL BDRY AND DRIER AIR WL MOVE ACR REGION LATER TNGT. PCPN WL DECREASE. COOLER H5 AIR AND LINGERING SFC DEWPTS COULD HELP GENERATE ISO-SCT TRW WED...MAINLY IN AFTERNOON HEAT. .LONG TERM (THU-TUE)...UPR TROUGH WEAKENS AND STALLS E CONUS THU- FRI. MOISTURE STREAMS BACK W BUT LITTLE EXPECTED TO GET AS FAR AS THE PLATEAU. BUT WL BUY INTO DIURNAL ISO-SCT POP SCENARIO THIS WEEKEND. && .PREV DISCUSSION... /ISSUED 228 PM CDT TUE AUG 11 2009/ MESOSCALE UPDATE... H5 TROUGH OVR MID MS VLY HEADING E. SCT TSRA STARTING NEAR TN RVR IN W MID TN ATTM...WITH SOME DOWNSTREAM CAPE. CONVECTIVE TRENDS SHOW MOD DESTAB S MID TN. EARLIER CONVECTION/CLOUDS STABILIZED N. UPDATE TO LIMIT THE CHANCE OF SVR FOR METRO NASHVILLE SOUTH REST OF THE AFTERNOON...BASICALLY SOUTH OF I-40. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 70 88 66 90 / 60 20 0 0 CLARKSVILLE 67 89 64 89 / 50 0 0 0 CROSSVILLE 65 82 62 84 / 70 40 10 10 COLUMBIA 70 88 66 90 / 70 20 0 10 LAWRENCEBURG 70 88 66 90 / 70 30 0 10 WAVERLY 69 89 64 90 / 40 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Aug 11, 5:00 AM CDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT TUE AUG 11 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE FRONT WILL PASS THROUGH MIDDLE TENNESSEE TODAY AND TONIGHT, AND IS EXPECTED TO BRING THUNDERSTORMS TO THE AREA. IT IS POSSIBLE THAT A FEW OF THESE STORMS COULD BECOME SEVERE, WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY THREATS. IN ADDITION, TORRENTIAL RAINFALL FROM THUNDERSTORMS MAY ALSO PRODUCE BRIEF, MINOR FLOODING AND PONDING ON ROADWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED. ROSE
In the hours before
Special weather statement, Aug 11, 4:23 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 423 PM CDT TUE AUG 11 2009 TNZ093-094-112230- WAYNE-LAWRENCE- INCLUDING THE CITIES OF...WAYNESBORO...LAWRENCEBURG 423 PM CDT TUE AUG 11 2009 ...STRONG THUNDERSTORMS IN SOUTHWEST MIDDLE TENNESSEE... AT 420 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS CONTAINING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS OF RAIN WAS LOCATED ACROSS SOUTHERN WAYNE INTO SOUTHWEST LAWRENCE COUNTIES. ONE HOUR RAINFALL AMOUNTS ARE APPROACHING 2 INCHES JUST EAST OF COLLINWOOD. MOTORISTS ARE URGED TO BE ON THE LOOKOUT FOR PONDING OF WATER ALONG THE NATCHEZ TRACE PARKWAY JUST EAST OF COLLINWOOD. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 9:07 AM CDT | Flash Flood Warning | OHX | Fentress, Pickett | 3 hr |
| Aug 11, 4:30 PM CDT | Flash Flood Warning | OHX | Lawrence, Wayne | 2 hr |
| Aug 11, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Rutherford | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.